MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C2201, 120MM INSUFF NEEDLE XE, 20/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES C2201, 120MM INSUFF NEEDLE XE, 20/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number C2201
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow-up report will be provided following the completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: two insufflation needle complaints occurred at [facility].Complaint 1 of 2: (b)(4) - c2201 lot #1495499.Complaint 2 of 2: (b)(4) - c2201 lot# unknown.The surgeon noted that the needle was duller than usual and it was difficult to insert the needle.The stylet was able to be retracted.The surgeon has experienced this multiple times over the past week.No other instruments were being used at the time of the event.No patient injury occurred.The case was completed using the same device.Product is available for return.Additional information was received via email on 03oct2023 from account manager ii, applied medical."they mentioned that this had happened a few times over the prior week but did not know the case dates/times etc.No patients have been hurt and the surgeon used the needle as intended each time, noting that it felt harder to penetrate the peritoneum.I have asked for more information but this is all i have been able to gather.Several others use the veress needle and no one else has complained or had an issue." complaint (b)(4) was created to account for all the other instances that occurred in the past week at the facility.The surgeon has not confirmed the total number of incidents that occurred.Intervention: the case was completed using the same device.Patient status: no patient injury occurred.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: two insufflation needle complaints occurred at [facility].Complaint 1 of 2: (b)(4) - c2201 lot #1495499 mfr 202711-2023-00674.Complaint 2 of 2: (b)(4) - c2201 lot# unknown mfr 202711-2023-00635.The surgeon noted that the needle was duller than usual and it was difficult to insert the needle.The stylet was able to be retracted.The surgeon has experienced this multiple times over the past week.No other instruments were being used at the time of the event.No patient injury occurred.The case was completed using the same device.Product is available for return.Additional information was received via email on 03oct2023 from account manager ii, applied medical."they mentioned that this had happened a few times over the prior week but did not know the case dates/times etc.No patients have been hurt and the surgeon used the needle as intended each time, noting that it felt harder to penetrate the peritoneum.I have asked for more information but this is all i have been able to gather.Several others use the veress needle and no one else has complained or had an issue." complaint #(b)(4) was created to account for all the other instances that occurred in the past week at the facility.The surgeon has not confirmed the total number of incidents that occurred.Intervention: the case was completed using the same device.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated or confirmed as the needle had no visible damages and could puncture tissue repeatedly without any difficulty.The event unit met current specifications and there were no visible non-conformances.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event or confirm that a product malfunction occurred.This event was initially reported based on the initial description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.

Brand Name
C2201, 120MM INSUFF NEEDLE XE, 20/BX
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17936176
Report Number2027111-2023-00634
Device Sequence Number6352181
Product Code HET
UDI-Device Identifier00607915116767
UDI-Public(01)00607915116767(17)260628(30)01(10)1495499
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K963359
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberC2201
Device Catalogue Number101465044
Device Lot Number1495499
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown